MAUDE Adverse Event Report: ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) VOLBELLA WITH LIDOCAINE; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 96183
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Numbness (2415)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clarification: the filler was injected into the patient and is not accessible for return.The syringe has been discarded.Further information regarding event, product, or patient details has been requested.No additional information is available at this time.The event is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.A review of the device history record has been initiated.If any new, changed or corrected information is noted, a supplemental medwatch will be submitted.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Via regulatory agency, patient reported "the nurse that injected the filler all hit the infraorbital nerve which caused severe pain.My face is still numb and burning after post 1.5 years.I am told the nerve is permanently damaged." the injection site was reported as "puffy, with pea-sized areas" and "lumpy." the patient had 5-6 sessions to dissolve the filler, but reports that their face is still "numb and burning" 1.5 years post-injection and the nerve is "permanently damaged." additionally, the healthcare professional reported injecting the patient in the tear troughs with 0.55 ml of juvéderm® volbella¿ xc and with 1 ml of juvéderm® vollure¿ xc.The events occurred at the injection site.The patient was treated with hylenex 3 months later, again 16 days, again 8 days later, again 1.5 weeks later, and again 2 months later, totaling 10 ml.Five months later, a soft tissue ultrasound was performed that resulted in ¿no evidence of residual filler, no evidence of soft tissue granuloma, no visible infraorbital neural swelling, no perineural soft tissue abnormality, unremarkable ultrasound appearance of right infraorbital nerve and artery.¿ the patient had radiofrequency microneedling thought the same year, over 2 months apart.Event is ongoing.This is the same event and the same patient reported under mdr id# 3005113652-2022-00866 (allergan complaint #(b)(4) and mdr report # mw5113745.This mdr is being submitted for the suspect product, juvéderm® volbella¿ xc.

Brand Name
VOLBELLA WITH LIDOCAINE
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer (Section G)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key16039687
Report Number3005113652-2022-00865
Device Sequence Number12316844
Product Code LMH
UDI-Device Identifier10888628043565
UDI-Public10888628043565
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P110033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2022
Device Catalogue Number96183
Device Lot NumberV15LB00640
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JUVÉDERM® VOLLURE¿ XC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale